Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Cheyenne, WY

May 8, 2006Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 8, 2006, 3:28 PM MDT for Converse County, Wyoming. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2006, 3:28 PM MDT (21:28 UTC)
Expired
May 8, 2006, 4:15 PM MDT
In force
47 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Converse County, WY

The radar

The Cheyenne radar (KCYS), 182 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 3:28 PM MDTHAIL 0.88Douglas, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2006-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2006-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 082129
SVRCYS
WYC009-082215-
/O.NEW.KCYS.SV.W.0002.060508T2128Z-060508T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT MON MAY 8 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF DOUGLAS...

* UNTIL 415 PM MDT

* AT 327 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE            
  THUNDERSTORM PRODUCING DIME SIZE HAIL.  THIS STORM WAS  
  LOCATED NEAR DOUGLAS...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHAWNEE BY 355 PM MDT...

LAT...LON 4283 10554 4262 10558 4261 10496 4282 10493

$$
9 follow-up statements
000 
WWUS55 KCYS 082134
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT MON MAY 8 2006

WYC009-082215-
/O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
334 PM MDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR 
CENTRAL CONVERSE COUNTY...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR I-25 MILE MARKER 135...OR ABOUT 6 MILES 
SOUTHEAST OF DOUGLAS...MOVING EAST AT 35 MPH.  THIS STORM HAS A 
HISTORY OF PRODUCING NICKEL SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-25 MM 126 BY 340 PM MDT...
  7 MILES SOUTH OF SHAWNEE BY 355 PM MDT...
  9 MILES SOUTH OF LOST SPRINGS BY 400 PM MDT...

LAT...LON 4283 10535 4262 10542 4262 10491 4283 10492

$$

RUBIN
000 
WWUS55 KCYS 082139
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT MON MAY 8 2006

WYC009-082215-
/O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
338 PM MDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR 
CENTRAL CONVERSE COUNTY...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR I-25 MM 126...OR ABOUT 9 MILES SOUTHEAST 
OF DOUGLAS...MOVING EAST AT 35 MPH.  THIS STORM HAS A HISTORY OF 
PRODUCING DIME TO NICKEL SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF SHAWNEE BY 355 PM MDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER CALL 1 800 2 6 9 62 20.

LAT...LON 4279 10531 4261 10537 4262 10491 4280 10491

$$

RUBIN
000 
WWUS55 KCYS 082144
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT MON MAY 8 2006

WYC009-082215-
/O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
343 PM MDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR 
CENTRAL CONVERSE COUNTY...

AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR I-25 MILE MARKER 126...OR ABOUT 11 MILES 
SOUTHEAST OF DOUGLAS...MOVING EAST AT 35 MPH.  THIS SEVERE 
THUNDERSTORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF SHAWNEE BY 355 PM MDT...

LAT...LON 4280 10524 4261 10532 4262 10491 4279 10492

$$

RUBIN
000 
WWUS55 KCYS 082150
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT MON MAY 8 2006

WYC009-082215-
/O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
349 PM MDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR
CENTRAL CONVERSE COUNTY...

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 2 MILES NORTHEAST OF I-25 MILE MARKER 
126...OR ABOUT 14 MILES EAST OF DOUGLAS...MOVING EAST AT 35 MPH.

THE STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL. THE 
STORM HAS SHOWN A WEAKENING TREND SINCE 340 PM MDT.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHAWNEE BY 355 PM MDT...
  7 MILES SOUTH OF LOST SPRINGS BY 400 PM MDT...

LAT...LON 4279 10518 4261 10523 4262 10491 4277 10491

$$

RUBIN
000 
WWUS55 KCYS 082156
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT MON MAY 8 2006

WYC009-082215-
/O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
356 PM MDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR
CENTRAL CONVERSE COUNTY...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SHAWNEE...OR ABOUT 18 
MILES EAST OF DOUGLAS...MOVING EAST AT 35 MPH.  

THE SEVERE STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF LOST SPRINGS BY 400 PM MDT...

LAT...LON 4278 10509 4262 10515 4262 10491 4277 10491

$$

RUBIN
000 
WWUS55 KCYS 082201
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT MON MAY 8 2006

WYC009-082215-
/O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
401 PM MDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR
CENTRAL CONVERSE COUNTY...

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 3 MILES SOUTH OF SHAWNEE...OR ABOUT 21 MILES 
EAST OF DOUGLAS...MOVING EAST AT 35 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL.

LAT...LON 4278 10509 4262 10515 4262 10491 4277 10491

$$

RUBIN
000 
WWUS55 KCYS 082205
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT MON MAY 8 2006

WYC009-082215-
/O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
404 PM MDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR
CENTRAL CONVERSE COUNTY...

AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SHAWNEE...OR ABOUT 24 
MILES EAST OF DOUGLAS...MOVING EAST AT 35 MPH.  THIS STORM HAS A 
HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL.

LAT...LON 4278 10500 4261 10503 4262 10491 4277 10491

$$

RUBIN
000 
WWUS55 KCYS 082209
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT MON MAY 8 2006

WYC009-082215-
/O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
409 PM MDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR 
CENTRAL CONVERSE COUNTY...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN CONVERSE COUNTY 
...OR ABOUT 25 MILES WEST OF LUSK...MOVING EAST AT 35 MPH.

LAT...LON 4271 10494 4261 10498 4261 10490 4273 10491

$$

RUBIN
000 
WWUS55 KCYS 082216
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
416 PM MDT MON MAY 8 2006

WYC009-082225-
/O.EXP.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/
CONVERSE WY-
416 PM MDT MON MAY 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONVERSE COUNTY
EXPIRED AT 415 PM MDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
EAST OF CONVERSE COUNTY. THE STORM HAD WEAKENED BELOW SEVERE LEVELS.

LAT...LON 4278 10500 4261 10503 4262 10491 4277 10491

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:00 PM MDT, 28 minutes earlier.

Area forecast discussion, May 8, 3:00 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT MON MAY 8 2006

.SHORT AND MEDIUM TERM...TONIGHT THROUGH SATURDAY...A SECONDARY COLD
PUSH WILL REINFORCE THE FALLING TEMPS TONIGHT...BUT THE NEW AIR MASS
WILL REMAIN UNSTABLE WITH LINGERING PVA IN THE VERY FAST/PROGRESSIVE
UPPER FLOW.  THUNDERSTORMS WILL CONTINUE THROUGH SUNSET TONIGHT AND
THEN AGAIN TUESDAY AFTERNOON...BUT IN THE MEANTIME SHOWERS WILL
OCCUR JUST ABOUT ANY TIME THROUGH MIDDAY WEDNESDAY...WITH ONE
PARTICULARLY STRONG IMPULSE SLATED TO CROSS THE NORTHERN ZONES EARLY
WEDNESDAY MORNING.  THICKNESSES WILL BE SUFFICIENTLY LOW AT THAT
TIME TO ALLOW SNOW IN MANY LOCATIONS...BUT THE GROUND WILL BE TOO
WARM ON THE PLAINS TO SUPPORT ACCUMULATIONS.  BY LATE WEDNESDAY THE
FLOW WILL TURN NW AS A STRONG PACIFIC RIDGE EDGES CLOSER.  TEMPS
WILL RESPOND NICELY AND MAKE FOR A SUMMER-LIKE END TO THE WEEK.
SATURDAY WILL REMAIN WARM...BUT THE GFS IS HINTING AT AN UPPER
SYSTEM BRINGING SOME SHOWERS AND THUNDERSTORMS.  WILL WAIT FOR SOME
CONSISTENT RUNS TO INTRODUCE POPS.

.LONG TERM...SATURDAY NIGHT THROUGH MONDAY...UPPER RIDGE STILL THE
DOMINANT PLAYER IN LATE TERM WITH UPPER LOW GOING BY JUST NORTH OF
MONTANA.  BOTH 18Z GFS RUN AND 06Z DGEX DO SHOW SOME WEAK ENERGY
GOING ACROSS CO SATURDAY NIGHT/SUNDAY WHICH MAY CAUSE A FEW SHOWERS
OR WEAK TSTMS OVER SE PART OF CWA...WILL KEEP A LOW POP AND INCLUDE
CYS AREA.  UPPER LOW MOVES SOUTHEAST INTO UPPER MS VALLEY WHICH
CAUSES FLOW OVER OUR CWA TO GO MORE NWLY.  THIS WILL BRING AT LEAST
SOME SLIGHT COOLING TO OUR FORECAST AREA SUNDAY NIGHT AND
MONDAY...BUT WILL KEEP THINGS DRY FOR NOW ON MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...SOWKO
LONG TERM...HATTEN
Hazardous weather outlook, May 8, 11:15 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MDT MON MAY 8 2006

NEZ001>003-019>021-054-055-WYZ059>070-091100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1115 AM MDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AFTER A FEW SHOWERS THIS MORNING...THERE WILL BE SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.  A FEW
OF THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 40 MPH
AND POSSIBLY SMALL HAIL.  SOME SHOWERS WILL REDEVELOP LATE
TONIGHT OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS WILL PREVAIL AGAIN ON TUESDAY...AND THESE WILL
CHANGE TO WET SNOW TUESDAY NIGHT IN MANY AREAS.  SMALL AMOUNTS OF
SNOW MAY ACCUMULATE ON LAWNS AND ROOFS.  THERE WILL ALSO BE A FEW
WEAK THUNDERSTORMS WILL TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:33 PM MDTSevere Thunderstorm WarningCYSGoshen57 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.